Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 14, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 5, 1999, 4:18 AM CDT for Kandiyohi County, Meeker County, Renville County, Minnesota. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 4:18 AM CDT (09:18 UTC)
- Expired
- Jun 5, 1999, 5:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Kandiyohi County, MN, Meeker County, MN, Renville County, MN
The radar
The Minneapolis radar (KMPX), 101 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:20 AM CDT | Hail 0.75 | Prinsburg, MN | |
| Jun 5, 4:45 AM CDT | Thunderstorm Wind 50 | Litchfield, MN | Large branches blown down. Estimated windspeed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:15 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 050925 COR SVRMSP MNC067-093-129-050945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 418 AM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KANDIYOHI COUNTY IN CENTRAL MINNESOTA RENVILLE COUNTY IN CENTRAL MINNESOTA MEEKER COUNTY IN CENTRAL MINNESOTA * UNTIL 500 AM CDT * AT 418 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF WILLMAR TO 9 MILES NORTH OF OLIVIA TO 7 MILES NORTH OF REDWOOD FALLS...MOVING EAST AT 60 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WILLMAR OLIVIA THESE ARE DANGEROUS STORMS WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:39 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 5, 3:39 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 AM CDT SAT JUN 5 1999 THUNDERSTORM COMPLEX MOVING ACROSS THE WESTERN AND NORTHERN CWA AT THIS TIME AS VORT LOBE AND MESO LOW OVER SD ADVANCE NORTHEAST. RUC/MESOETA MOVE THE VORT LOBE ACROSS THE CWA BY EARLY AFTERNOON WITH A FRONTAL BOUNDARY REMAINING JUST TO OUR NORTHWEST. SOME UPPER LEVEL RIDGING BUILDS IN BEHIND THE SHORTWAVE BEFORE THE NEXT PIECE OF ENERGY APPROACHES SW MN BY LATE AFTERNOON. SURFACE BASED CAPE RECOVERS TO AROUND 4500 J/KG BY LATE AFTERNOON TO OUR SOUTHWEST ALONG WITH APPROACHING 100 KNOT WIND MAX AT 300 MB. BEST LOW LEVEL CONVERGENCE SEEN THIS AFTERNOON OVER FAR WESTERN MN AND POINTS ON WESTWARD DUE TO STRENGTHENING SURFACE LOW OVER WESTERN NEBRASKA. WILL HAVE STORMS THIS MORNING WITH SCATTERED THUNDERSTORMS THIS AFTERNOON DUE TO THE APPROACHING SHORTWAVE AND SURFACE BOUNDARIES FROM THIS MORNINGS ACTIVITY. THUNDERSTORMS ARE THEN LIKELY TONIGHT WITH SEVERE STORMS EARLY ON IN THE WESTERN CWA AND LATER TONIGHT IN THE EAST. SOME DRYING INDICATED ON SUNDAY ABOVE 900 MB. APPROACHING FRONT AND SHORTWAVE STILL WARRANTS CHANCE POPS AT THIS TIME ALTHOUGH THE MORNING MAY BE THE BEST CHANCE IN THE WESTERN CWA. .MSP...NONE. HILTBRAND
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:13 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 47 min |
| Jun 5, 3:02 AM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle, Yellow Medicine | 28 min |
| Jun 5, 3:36 AM CDT | Severe Thunderstorm Warning | MPX | Stearns | 54 min |
| Jun 5, 3:34 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Ramsey, Washington | 46 min |
| Jun 5, 4:12 PM CDT | Severe Thunderstorm Warning | MPX | Chisago | 33 min |
| Jun 5, 4:12 PM CDT | Tornado Warning | MPX | Washington | 33 min |
| Jun 5, 4:15 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 65 min |
| Jun 5, 4:18 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey | 62 min |
| Jun 5, 4:27 PM CDT | Tornado Warning | MPX | Carver, Scott | 33 min |
| Jun 5, 4:44 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 61 min |
| Jun 5, 4:50 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 40 min |
| Jun 5, 5:17 PM CDT | Severe Thunderstorm Warning | MPX | Scott | 28 min |
| Jun 5, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 28 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.